Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Apr 18, 2009, 3:34 PM CDT for Calhoun County, Victoria County, Texas. It took effect at Apr 19, 2009, 2:46 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2009, 3:34 PM CDT (20:34 UTC)
- In effect from
- Apr 19, 2009, 2:46 PM CDT
- Expired
- Apr 23, 2009, 7:59 PM CDT
- In force
- 4 days
- Issued by
- NWS Corpus Christi, TX
- Flood severity
- Major
Counties Calhoun County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 116 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River near Bloomington (DUPT2). The gauge peaked at 25.89 ft at Apr 22, 2009, 3:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08177520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Apr 17, 5:50 PM CDT, 21 hours 44 minutes earlier.
Area forecast discussion, Apr 17, 5:50 PM CDT, 21 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 PM CDT FRI APR 17 2009
.DISCUSSION...CLEARED LA SALLE...MCMULLEN AND LIVE OAK COUNTIES
FROM WATCHES. THUNDERSTORM COMPLEX ACROSS JIM WELLS AND LIVE OAK
COUNTIES CONTINUES TO TURN SOUTH INTO REMAINDER OF INSTABILITY
AXIS. HAS BEEN SHOWING SOME SIGNS OF WEAKENING. FURTHER EAST AND
NORTHEAST...AM BECOMING INCREASINGLY MORE CONFIDENT THAT LOCATION
ALONG AND NORTHEAST OF I-37 WILL NOT SEE MUCH AS CAPE IS
DECREASING AND CIN INCREASING UNDER CLOUD CANOPY. WILL CONTINUE TO
MONITOR TRENDS AND MAY HAVE TO END UP WITH ANOTHER UPDATE TO LOWER
POPS AND REMOVE WATCH FOR THIS AREA.
&&
.PREV DISCUSSION... /ISSUED 415 PM CDT FRI APR 17 2009/
DISCUSSION...HAVE INCLUDED MENTION OF SVR FOR EARLY EVENING AS
SPC HAS ISSUED A TOR WATCH FOR THE CWA FROM HIGHWAY 16 AND
EASTWARD TO THE NEARSHORE WATERS UNTIL 10 PM. A SVR STORM MVG
ACROSS THE CENTRAL PORTIONS OF THE CWA IS EXPECTED TO EXPAND INTO
A LINE AS IT MOVES E AND SE.
PREV DISCUSSION... /ISSUED 320 PM CDT FRI APR 17 2009/
SHORT TERM (TONIGHT)...A SEVERE THUNDERSTORM WATCH WILL REMAIN IN
EFFECT UNTIL 7 PM FOR THE NRN CWA. AM EXPECTING STRONG TO SVR TSRAS
TO CONT TO TRACK E AS AN EMBEDDED SHORT WAVE EXITS TO THE NE AND AN
OUTFLOW BDRY CURRENTLY DRAPED FROM NEAR LRD TO COT MOVES E-SE.
SPLIT FLOW ALOFT...UNSTABLE AIRMASS...THE BDRY AND PLENTY OF
MOISTURE ADVECTION WILL MAINTAIN TSRAS THRU THIS
AFTERNOON...ESPECIALLY ACROSS THE NRN CWA. QUESTION IS HOW FAR SE
WILL THE BDRY MOVE WHICH WILL DETERMINE HOW MUCH CONVECTION THE SE
CWA WILL RECEIVE.
FOR THE S AND SE CWA...AM EXPECTING SCT SHRAS AND TSRA TO DVLP THRU
THE REMAINDER OF THE AFTERNOON. AN ISOL SVR TSRA IS NOT OUT OF THE
QUESTION ACROSS THE SRN HALF OF THE CWA...GIVEN THE INCREASED
INSTABILITY/LARGE CAPE VALUES AND LI INDEX ALONG WITH LITTLE
CIN...HOWEVER IF THE BDRY DOESNT MAKE INTO THE SRN CWA THEN IT WILL
BE MAINLY SHRAS AND MOD TO STRONG TSRAS FOR THE SRN CWA.
FOR LATER TONIGHT THE MODELS SHOW A BDRY ACROSS THE NW CWA BUT DO
NOT MOVE IT E UNTIL SAT. AM EXPECTING THE BDRY TO RETREAT AND
WASHOUT OVRNITE. THE CIN VALUES ARE PROGD TO INCREASE WITH CAPES
DECREASE WITH THE LOSS OF DAYTIME HEATING. THEREFORE CONVECTION IS
EXPECTED TO DWINDLE OVERNIGHT...THEN INCREASE ACROSS THE W CWA
TOWARD SAT MORNING WITH ANOTHER SHORT WAVE MOVG ACROSS THE AREA FROM
THE W.
MARINE (TONIGHT)...WINDS WILL BE AROUND 20 KNOTS ACROSS THE COASTAL
WATERS...HOWEVER SEAS WILL REMAIN HIGH AT AROUND 7 TO 8FT WITH 9FT
AT TIMES. THEREFORE AN SCA IS IN EFFECT FOR THE COASTAL WATERS
THROUGH SATURDAY FOR SEAS. ACROSS THE BAYS THE WINDS WILL DECREASE
OVRNITE.
LONG TERM (SATURDAY THROUGH FRIDAY)...ONE MORE GOOD SHOT OF RAIN ON
SATURDAY BEFORE THINGS DRY OUT FROM WEST TO EAST SATURDAY NIGHT.
ALTHOUGH MOST ENERGY REMAINS NORTH...LESS CAP ON SATURDAY COMBINED
WITH WEAK Q/V CONVERGENCE AND DAYTIME HEATING WILL PROVIDE SCATTERED
TO LIKELY CONVECTION...THE LATTER OVER THE NORTHEASTERN AREAS. SPC
SLIGHT RISK FOR SATURDAY LOOKS REASONABLE...AND WILL ONLY PUSH IT A
BIT NORTH WHERE BEST INSTABILITY AND SHEAR RESIDES (ALSO CLOSER TO
UPPER SUPPORT). WILL KEEP A LINGERING CHANCE OF RAIN NEAR THE COAST
SATURDAY EVENING...THEN THINGS SHOULD END EXCEPT MAYBE OFFSHORE
AFTER MIDNIGHT...THEN DRIER AIR MOVES IN AS UPPER RIDGE BEGINS TO
TAKE OVER AND BRING DRY FRONT THROUGH SUNDAY. COULD SEE SOME FOG
SUNDAY MORNING...AS LIGHT WINDS AND DRIER AIR DELAYS. COOLER AND
DRIER AIR ON SUNDAY...THEN GENERALLY CLEAR THROUGH TUESDAY/PART OF
WEDNESDAY BEFORE RIDGE BREAKS DOWN/MOVES EAST AND MOISTURE RETURNS.
SHOULD SEE COOL MORNINGS/NICE AFTERNOONS THEN CLOUDS/MOISTURE
RETURNS AND WILL SEE MOSTLY CLOUDY MORNINGS/PARTLY CLOUDY AFTERNOONS
THURSDAY AND FRIDAY. NO RAIN EXPECTED AFTER SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 82 66 87 60 / 50 50 20 10 0
VICTORIA 69 79 62 86 52 / 40 70 30 10 0
LAREDO 71 90 66 93 62 / 50 40 10 10 0
ALICE 71 84 65 89 57 / 60 50 20 10 0
ROCKPORT 72 79 68 85 59 / 40 60 30 10 0
COTULLA 68 87 58 89 55 / 50 40 10 10 0
KINGSVILLE 70 81 65 90 57 / 60 50 20 10 0
NAVY CORPUS 73 77 70 86 63 / 50 50 30 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
JR/76...SHORT TERMHazardous weather outlook, Apr 17, 3:39 PM CDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 339 PM CDT FRI APR 17 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-182045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 339 PM CDT FRI APR 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING...MAINLY WEST OF HIGHWAY 16. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHEASTERN COASTAL BEND AND VICTORIA AREA...MAINLY NORTH OF A CORPUS CHRISTI TO GEORGE WEST LINE. THE MAIN CONCERN WILL BE FOR LARGE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR SATURDAY. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:43 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 32 min |
| Apr 17, 10:13 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 47 min |
| Apr 17, 10:58 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 47 min |
| Apr 17, 11:23 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 52 min |
| Apr 18, 12:04 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 56 min |
| Apr 18, 4:36 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 54 min |
| Apr 18, 5:33 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 42 min |
| Apr 18, 6:07 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 29 min |
| Apr 18, 3:34 PM CDT | River Flood Warning | CRP | Calhoun, Victoria | 4 days |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.